J-STAGE Home  >  Publications - Top  > Bibliographic Information

Journal of Hematopoietic Cell Transplantation
Vol. 6 (2017) No. 4 p. 157-161

Language:

http://doi.org/10.7889/hct-17-004

Case report

 A 12-year-old boy with aplastic anemia underwent allogeneic bone marrow transplantation (BMT) from an HLA-identical sister when he was 8 years old. After BMT, grade Ⅲ acute graft-versus-host disease (GVHD) involving the intestinal tract, in particular gut symptom was refractory to the therapy. During the therapy, transplantation-associated thrombotic microangiopathy occurred on day 268. Twenty-three months after BMT, he presented with psoriatic skin eruptions on his extremities, suggesting the development of chronic GVHD owing to several positive autoantibodies such as rheumatoid factor or anti-nuclear antibody. Therefore, he was treated with PSL. He complained of dysphagia and ptosis and was diagnosed with myasthenia gravis (MG) based on the findings of positive anti-acetylcholine receptor antibodies and the edrophonium challenge test. In addition to PSL, he then received pyridostigmine and cyclosporine. The symptoms associated with MG finally dissolved after treatment with intravenous high-dose immunoglobulin. According to previous studies, the clinical features of MG post-BMT are universal and are associated with decreasing immunosuppression during chronic GVHD, most often occurring in patients with aplastic anemia, the absence of thymoma, and the presence of specific HLA antigens.

Copyright © 2017 The Japan Society for Hematopoietic Stem Cell Transplantation

Article Tools

Share this Article